MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGMRET
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an open thoracotomy for middle and lower lobe pulmonary resection, while at the thoracotomy lung middle and lower lobectomy, the instruments were tried to be used for resection, but the excessive force mark appeared immediately after the firing.The firing was advanced, but the clamp cover stopped at the line at the graduation 5, they tried to release it, but it did not return.The staple line was incomplete at the distal.They pressed and held the green button on both sides to restart, but the knife did not return.The handle was removed from the adapter with the powered approach and re-attached, but it did not return.The manual adapter tool was taken out and an attempt was made to release it, but it was hard and did not move to the right.Another adapter and cartridge were taken at the discretion of the surgeon, connected with the same handle, and an additional resection was performed by stapling the surrounding tissue to resolve the unanticipated tissue loss and a permanent tissue damage.A part of it was dissected with another device, and they clamped the tissue together with the cartridge, which did not operate, then removed it to the surgical field.Seven staplers were used to perform vessel and pulmonary parenchyma without any problems.However, when the other reload was attached and the firing and resection were performed at the middle and lower lobe bronchial resection, the stapling was completed to the end, but it did not return to the original position, so the event recurred.The person in charge re-entered the room and tried restarting/powered approach, but it did not return.Returning it with the manual adapter tool was tried, but it was hard and did not move.Even so, the adapter tool turned it using the same method, but the root of the adapter tool got damaged.As the bronchial tissue had been completed to cut, the jaws were forcibly opened a little with forceps, and removed from the tissue of patient, then the device was removed to the surgical field.Since then, the surgery was completed by using another reload, handle, adapter and manual retract tool.When the sales representative checked with the surgeon later, the surgeon said, a big strange sound of click was heard at the beginning of the firing and at the completion of the firing when the second problem occurred.The surgical time was extended 30 minutes or more.
 
Event or Problem Description
According to the reporter, during an open thoracotomy for middle and lower lobe pulmonary resection, while at the thoracotomy lung middle and lower lobectomy, the instruments were tried to be used for resection, but the excessive force mark appeared immediately after the firing.The firing was advanced, but the clamp cover stopped at the line at the graduation 5, they tried to release it, but it did not return.The staple line was incomplete at the distal.They pressed and held the green button on both sides to restart, but the knife did not return.The handle was removed from the adapter with the powered approach and re-attached, but it did not return.The manual adapter tool was taken out and an attempt was made to release it, but it was hard and did not move to the right.Another adapter and cartridge were taken at the discretion of the surgeon, connected with the same handle, and an additional resection was performed by stapling the surrounding tissue to resolve the unanticipated tissue loss and a permanent tissue damage.A part of it was dissected with another device, and they clamped the tissue together with the cartridge, which did not operate, then removed it to the surgical field.Seven staplers were used to perform vessel and pulmonary parenchyma without any problems.However, when the other reload was attached and the firing and resection were performed at the middle and lower lobe bronchial resection, the stapling was completed to the end, but it did not return to the original position, so the event recurred.Even so, the adapter tool turned it using the same method, but the root of the adapter tool got damaged.As the bronchial tissue had been completed to cut, the jaws were forcibly opened a little with forceps, and removed from the tissue of patient, then the device was removed to the surgical field.Since then, the surgery was completed by using another reload, handle, adapter and manual retract tool.The surgeon later on said that, there was a big strange sound heard of click at the beginning of the firing and at the completion of the firing when the second problem occurred.The surgical time was extended 30 minutes or more.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the instrument was damaged due to applying excessive torque to a manual retract tool.It was reported that the device broke.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key15013876
Report Number1219930-2022-02662
Device Sequence Number11342112
Product Code GDW
UDI-Device Identifier10884521543881
UDI-Public10884521543881
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGMRET
Device Catalogue NumberSIGMRET
Device Lot NumberC7E7402X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer08/02/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown